Alert archive / Alabama / Flash Flood Warnings in 2013

Flash Flood Warning 47, NWS Huntsville, AL

August 22, 2013Limestone County, Madison County, Alabama

NWS Huntsville, AL issued this flash flood warning at Aug 22, 2013, 4:40 PM CDT for Limestone County, Madison County, Alabama. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2013, 4:40 PM CDT (21:40 UTC)
Expired
Aug 22, 2013, 9:15 PM CDT
In force
5 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Limestone County, AL, Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:26 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 22, 2:26 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
226 PM CDT THU AUG 22 2013

.DISCUSSION...
THE 19Z SURFACE ANALYSIS ALONG WITH AREA 88-D RADARS AND VISIBLE/IR
SATELLITE IMAGERY INDICATED THAT THE WEAKENING BOUNDARY THAT HAS BEEN
ACROSS THE FORECAST AREA THE PAST COUPLE OF DAYS WAS AGAIN
RESPONSIBLE TODAY FOR THE DEVELOPMENT OF WIDELY SCATTERED SHRA/TSRA.
THE LACK OF ANY UPPER LEVEL SUPPORT AND SLIGHTLY LESSENING PWAT
VALUES ACROSS THE AREA SHOULD RESULT IN THE SHRA/TSRA EXPECTED TO DIE
OUT BY THIS EVENING.

THE SHORT TERM MODELS ARE SIMILAR AGAIN TODAY IN INDICATING THAT A
SHORT WAVE AT 500 MILLIBARS WILL PROGRESSIVELY MOVE SOUTHEAST THROUGH
THE NORTHWEST FLOW INTO THE LOWER OHIO VALLEY BY 12Z FRIDAY AND INTO
THE FORECAST AREA BY 21Z FRIDAY AFTERNOON. A WEAK FRONTAL BOUNDARY AT
THE SURFACE WILL COINCIDE WITH THE MID LEVEL SHORT WAVE AND SHOULD
MOVE THROUGH THE FORECAST AREA BY 00Z SATURDAY. EXPECT THAT THE
FORECAST AREA WILL AGAIN SEE AT LEAST WIDELY SCATTERED SHRA/TSRA
ALONG AND AHEAD OF THE WEAK SHORTWAVE AND BOUNDARY...ESPECIALLY BY
FRIDAY AFTERNOON. THE NORTHEAST LOW LEVEL FLOW IN THE WAKE OF THE
FRONTAL BOUNDARY DYING OUT NEAR THE FORECAST AREA SHOULD BE SHORT
LIVED.

BETWEEN SUNDAY AND MONDAY...THE GFS AND ECMWF MODELS REALLY BEGIN TO
BUILD THE WELL ADVERTISED UPPER LEVEL RIDGE OF HIGH PRESSURE ACROSS
THE CENTRAL PLAINS. I WOULD NOT RULE OUT AN ISOLATED SHRA/TSRA FOR
THE MONDAY/TUESDAY TIME FRAME...BUT IT SHOULD NOT BE ENOUGH TO
WARRANT ADDING TO THE FORECAST AT THIS TIME. WILL TREND MORE TOWARD A
TEMPERATURE COMPROMISE BETWEEN THE GFS AND ECMWF THROUGH MONDAY.

BY WEDNESDAY...THE GFS IS MORE PREDOMINANT INVOLVING MOVING A MID
LEVEL SHORTWAVE AROUND THE PERIPHERY OF THE UPPER RIDGE INTO MAINLY
EAST TENNESSEE...WITH A TRAILING EDGE OF PVA SHOWN MOVING THROUGH MIDDLE
TENNESSEE. THE ECMWF MODEL IS MORE EASTWARD WITH ITS DEPICTION OF THE
UPPER HIGH AND SHUNTS THE MID LEVEL SHORTWAVE MUCH FURTHER EAST
TOWARD THE ATLANTIC COAST. THIS MAY NEED TO BE WATCHED AT THE END OF
THE EXTENDED FORECAST PERIODS...AND WILL PLAY A WAIT AND SEE ATTITUDE
REGARDING THIS AND THE NEED FOR ANY PRECIP CHANCES ASSOCIATED WITH
THIS SYSTEM. HAVE TRENDED MORE TOWARD THE HIGHER END OF MODEL
GUIDANCE MORE TOWARD THE GFS TEMPS TOWARD THE LATTER PART OF THE
EXTENDED PERIODS.

TT

&&

.AVIATION...
/ISSUED 1233 PM CDT THU AUG 22 2013/
FOR 18Z TAFS...SCT/ISOL SHRA AND TSRA WILL CONTINUE TO DEVELOP IN THE
REGION THRU THE AFTN HRS. WITHOUT A FRONT OR OTHER WAY OF TIMING
IMPACTS TO THE TERMINALS HAVE KEPT WITH A VCTS ATTM AND WILL UPDATE
THE FCST IF DIRECT IMPACTS TO THE TERMINALS BECOME MORE APPARENT.
WOULD EXPECT WIND GUSTS AT MOST TO 20KTS AND HVY RAIN BRIEFLY
CAUSING DROPS IN VIS OR CIGS TO ARND ALT REQ IF STORMS DIRECTLY
IMPACT THE TERMINALS THOUGH. THE SCT DECK AOA 2500FT WILL
PERIODICALLY FILL IN TO BKN AS DAYTIME HEATING AND STORM DEVELOPMENT
CONTINUES BUT OVERALL CONDITIONS SHOULD AGAIN IMPROVE AFTER SUNSET.
HAVE KEPT THE TEMPO MVFR FOG IN FOR EARLY TOMORROW MORNING...BUT
TRENDS OVER THE PAST SEVERAL MORNINGS FOR KEEPING P6SM VIS EVEN WITH
RAINFALL/LINGERING MOISTURE KEEPS THAT QUESTIONABLE.

CCC

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    69  93  68  93 /  10  20  20  10
SHOALS        67  91  67  93 /  10  20  20  10
VINEMONT      68  89  68  90 /  10  20  20  10
FAYETTEVILLE  67  89  67  90 /  10  30  20  10
ALBERTVILLE   68  89  68  90 /  10  20  20  10
FORT PAYNE    66  90  66  89 /  10  20  20  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 22, 8:10 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
810 AM CDT THU AUG 22 2013

ALZ001>010-016-TNZ076-096-097-230300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
810 AM CDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TENNESSEE VALLEY
TODAY. BRIEF HEAVY DOWNPOURS AND GUSTY WINDS WILL ACCOMPANY THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A WEAK COLD FRONT IS FORECAST TO MOVE IN A NORTH TO SOUTH FASHION
ACROSS THE TENNESSEE VALLEY LATE FRIDAY...BRINGING A SLIGHT CHANCE
FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY EVENING.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 22, 4:24 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
424 PM CDT THU AUG 22 2013

ALZ005-006-222215-
MADISON AL-LIMESTONE AL-
424 PM CDT THU AUG 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON AND SOUTHEASTERN
LIMESTONE COUNTIES UNTIL 515 PM CDT...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MADISON...MOVING SOUTH AT 5 MPH. ANOTHER
STRENGTHENING STORM IS LOCATED NORTH OF HUNTSVILLE...NORTHWEST OF
ALABAMA A AND M UNIVERSITY.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... HUNTSVILLE...MADISON...ALABAMA A AND M
UNIVERSITY...AND REDSTONE ARSENAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3478 8688 3488 8658 3466 8658 3459 8687
TIME...MOT...LOC 2122Z 346DEG 3KT 3470 8676

BCC

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 4:24 PM CDTSpecial Weather StatementHUNMadison51 min
Aug 22, 6:41 PM CDTSpecial Weather StatementHUNColbert49 min

Nearby

Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.